Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS Charleston, SC

April 5, 2011Bryan County, Chatham County, Liberty County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2011, 5:44 AM EDT for Bryan County, Chatham County, Liberty County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 5:44 AM EDT (09:44 UTC)
Expired
Apr 5, 2011, 6:45 AM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 5:47 AM EDTTSTM WND DMG1 Nnw Keller, GATREES WERE BLOWN DOWN ON MCGREGOR CIRCLE NEAR HIGHWAY 144.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:41 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS52 KCHS 050944
SVRCHS
GAC029-051-179-SCC013-053-051045-
/O.NEW.KCHS.SV.W.0032.110405T0944Z-110405T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
544 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 AM EDT

* AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEMON ISLAND TO
  10 MILES WEST OF RICHMOND HILL...MOVING EAST AT 55 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ROSE HILL...PRITCHARDVILLE...PARRIS ISLAND...PORT ROYAL...
  RIVERSIDE...WINDSOR FOREST...HILTON HEAD ISLAND...HILTON HEAD
  AIRPORT...FRIPP ISLAND...FOREST BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3189 8151 3209 8132 3239 8084 3239 8080
      3232 8073 3239 8079 3241 8042 3231 8045
      3225 8065 3214 8073 3206 8089 3204 8089
      3202 8084 3197 8085 3194 8098 3191 8093
      3186 8098 3187 8107 3181 8104
TIME...MOT...LOC 0945Z 278DEG 46KT 3234 8078 3189 8142

$$
2 follow-up statements
970 
WWUS52 KCHS 051004
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 AM EDT TUE APR 5 2011

GAC179-051014-
/O.CAN.KCHS.SV.W.0032.000000T0000Z-110405T1045Z/
LIBERTY GA-
604 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LIBERTY COUNTY HAS
BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3187 8135 3229 8089 3231 8078 3234 8076
      3231 8072 3235 8073 3237 8068 3241 8042
      3231 8045 3225 8064 3214 8073 3206 8089
      3202 8084 3197 8085 3194 8098 3191 8093
      3186 8098 3187 8107 3181 8104
TIME...MOT...LOC 1004Z 278DEG 46KT 3236 8049 3186 8114

$$

GAC029-051-SCC013-053-051045-
/O.CON.KCHS.SV.W.0032.000000T0000Z-110405T1045Z/
BRYAN GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
604 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR SOUTH CENTRAL JASPER...CHATHAM...SOUTHERN BEAUFORT AND
SOUTHEASTERN BRYAN COUNTIES...

AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SCOTT TO OAK LEVEL...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF BEAUFORT TO 8 MILES SOUTHEAST OF
RICHMOND HILL...MOVING EAST AT 55 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURROUGHS...FORT MCALLISTER...FORT PULASKI NATIONAL MONUMENT...ISLE
OF HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...TYBEE
ISLAND...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR
FOREST...BELLINGER HILL AREA...BLUFFTON...FOLLY FIELD...FOREST
BEACH...FRIPP ISLAND...HILTON HEAD AIRPORT...HILTON HEAD ISLAND...
PARRIS ISLAND...ROSE HILL AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3187 8135 3229 8089 3231 8078 3234 8076
      3231 8072 3235 8073 3237 8068 3241 8042
      3231 8045 3225 8064 3214 8073 3206 8089
      3202 8084 3197 8085 3194 8098 3191 8093
      3186 8098 3187 8107 3181 8104
TIME...MOT...LOC 1004Z 278DEG 46KT 3236 8049 3186 8114

$$
194 
WWUS52 KCHS 051038
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 AM EDT TUE APR 5 2011

GAC029-051-SCC013-053-051048-
/O.EXP.KCHS.SV.W.0032.000000T0000Z-110405T1045Z/
BRYAN GA-BEAUFORT SC-CHATHAM GA-JASPER SC-
638 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JASPER...
CHATHAM...SOUTHERN BEAUFORT AND SOUTHEASTERN BRYAN COUNTIES WILL
EXPIRE AT 645 AM EDT...

AT 637 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3187 8135 3229 8089 3231 8078 3234 8076
      3231 8072 3235 8073 3237 8068 3241 8042
      3231 8045 3225 8064 3214 8073 3206 8089
      3202 8084 3197 8085 3194 8098 3191 8093
      3186 8098 3187 8107 3181 8104
TIME...MOT...LOC 1038Z 278DEG 46KT 3227 7998 3178 8064

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:37 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 5, 3:37 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE RAPIDLY OFF THE COAST TODAY. HIGH
PRES WILL SHIFT OVER THE SOUTHEAST STATES MID WEEK...BEFORE
SETTLING OVER THE ATLC THROUGH THE WEEKEND. A COLD FRONT COULD
APPROACH FROM THE W EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COUPLE OF INTERESTING DEVELOPMENTS HAVE OCCURRED OVERNIGHT THAT
HAVE US CONCERNED FOR A POTENTIAL OF SEVERE WEATHER IN SOME OF OUR
FORECAST AREA PRIOR TO MID MORNING. THE FIRST IS THE TIMING OF THE
IMPRESSIVE QLCS/SQUALL LINE MOVED WELL AHEAD OF JUST ABOUT ALL OF THE
HIGH RESOLUTION MODELS AT 06Z. THIS ALLOWS FOR ENHANCED MOMENTUM
POTENTIAL DESPITE DIMINISHING MID LEVEL INSTABILITY AND WEAKER
CONVECTIVE PARAMETERS. MUCH WARMER TEMPERATURES AND DEW POINTS
HAVE BEEN ADVECTED N INTO S GEORGIA OVERNIGHT. THE SECOND ISSUE IS
THE NAM/RUC/HRRR DEPICTION OF A POTENT DIVERGENCE MAX AT 250 MB
RACING E INTO SE GEORGIA THROUGH 13Z THIS MORNING. A COUPLE OF THE
HIGH RESOLUTION MODELS WHICH SEEM REASONABLE BEYOND 1-2 HOURS SHOW
A CONVECTIVE ENHANCEMENT ACROSS AT LEAST THE SOUTHERN TWO THIRDS
OF THE FORECAST AREA...ROCKETING OFF THE COAST NOT LONG AFTER
SUNRISE.

A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA
THROUGH 14Z. WHILE MODELS CONTINUE TO WEAKEN CONVECTION TO THE
E OF I-95 AROUND SUNRISE...THE STRONG AVAILABLE SHEAR AND MUCH
MORE IMPRESSIVE THAN PREVIOUSLY EXPECTED SURFACE BASED ENVIRONMENT
SUGGEST THE PRE-FRONTAL CONVECTION WILL REMAIN STRONG TO SEVERE
AS IT APPROACHES THE COAST. THE HRRR MODEL WHICH WAS ONE OF THE
ONLY MODELS TO PAINT AN HOUR BY HOUR REALISTIC TIMING/STRENGTH
UPSTREAM CONVECTIVE PATTERN OVERNIGHT...SUGGESTS THAT THE STRONG
UPPER FORCING IN THE RIGHT REAR JET ENTRANCE REGION WILL ENHANCE
CONVECTION ON THE NOSE OF A WEAKENING STABILITY NOSE ALONG THE
CENTER PORTION OF THE FORECAST AREA THIS MORNING. THE INFLECTION
POINT OF THE CENTER OF THE LINE ECHO WAVE PATTEN ACROSS EAST
CENTRAL GEORGIA SUGGESTS THE EASTWARD ADVANCEMENT OF STRONG
UPPER DYNAMICS AND PROGRESSIVE RADAR TRENDS.

THE STRONG COLD FRONT WILL SWEEP OFFSHORE LATER THIS MORNING WITH
AFTERNOON CLEARING AND MUCH DRIER AIR MOVING INTO THE AREA. NO
SIGNIFICANT CHANGE TO FORECAST TEMPERATURES TODAY WITH READINGS
STRUGGLING TO TOP 70 AT MANY LOCATIONS. WE HAVE ALSO MAINTAINED
WIND ADVISORIES IN PLACE UNTIL THE FRONT/CONVECTION CLEARS THE
AREA. OVERNIGHT WE HAVE SEEN WIND GUSTS TO 40 MPH ALONG COASTAL
AREAS AND EVEN SOME GUSTS NEAR 40 MPH AT TIMES FURTHER INLAND
IN THE AXIS OF THE LOW LEVEL JET.

LAKE WINDS...A WIND ADVISORY ON LAKE MOULTRIE WILL LIKELY REMAIN
UP LATER TODAY AS A PURE LAKE WIND ADVISORY...JUST FOR LAKE
WATERS AND SHORES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE CENTER OF SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY OVER THE
FORECAST AREA TONIGHT...WITH THE ASSOCIATED WEAK PRESSURE
GRADIENT SUPPORTING NEARLY CALM WINDS DURING THE EARLY MORNING
HOURS ON WEDNESDAY. THE LIGHT SURFACE FLOW AND CLEAR SKIES WILL
ENHANCE RADIATIONAL COOLING...AND EXPECT TEMPERATURES TO DROP INTO
THE MID TO UPPER 30S AWAY FROM THE COAST. DEWPOINTS WILL REMAIN
WITHIN 5 DEGREES OF THE AIR TEMPERATURE AT THIS TIME...SUGGESTING
A POTENTIAL FOR PATCHY TO SCATTERED FROST FORMATION ACROSS INLAND
LOCATIONS EARLY WEDNESDAY MORNING. WILL CONTINUE TO MENTION
PATCHY FROST IN THE FORECAST AND ADDRESS THE POTENTIAL FOR A FROST
ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK.

THE SURFACE HIGH WILL RAPIDLY SLIP OFF THE COAST AND INTO THE
ATLANTIC ON WEDNESDAY. EXPECT AFTERNOON HIGH TEMPERATURES A
DEGREE OR TWO WARMER THAN TODAY...REACHING THE UPPER 60S TO LOWER
70S UNDER ABUNDANT SUNSHINE AND SURFACE WINDS VEERING TO THE
SOUTHEAST WITHIN RETURN FLOW.

UPPER LEVEL RIDGING WILL BUILD FROM THE SOUTH THURSDAY AND
FRIDAY...SUPPORTING A STEADY WARMING TREND THROUGH THE LATE WEEK
PERIOD. HIGH TEMPERATURES ON THURSDAY WILL REACH THE MID TO UPPER
70S INLAND...WHILE AFTERNOON TEMPERATURES ON FRIDAY RISE INTO THE
LOWER 80S ACROSS MUCH OF THE FORECAST AREA. OVERNIGHT LOWS WILL
ALSO BECOME MORE MILD...WITH NO RISK OF FROST WEDNESDAY NIGHT AND
ONWARD.

ALTHOUGH A SURFACE WAVE OF LOW PRESSURE WILL SHIFT FROM WEST TO
EAST ACROSS THE MID ATLANTIC STATES AND CAROLINAS ON FRIDAY...THE
ROBUST UPPER LEVEL RIDGE WILL LIKELY PREVENT ANY ASSOCIATED WEAK
FRONT FROM MOVING INTO THE AREA. AS A RESULT...WILL MAINTAIN RAIN
FREE WEATHER THROUGH THE SHORT TERM PERIOD...WITH PERHAPS JUST AN
INCREASE IN CLOUDS ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
STRONG UPPER RIDGING WILL REMAIN OVER THE REGION THROUGH MIDDAY
SUNDAY. THIS PATTERN WILL MAINTAIN RAIN FREE WEATHER AND HIGH
TEMPERATURES IN THE LOW TO MID 80S OVER THE WEEKEND...WELL ABOVE
SEASONAL NORMALS. THE AXIS OF THE UPPER RIDGE WILL THEN SLIP
FARTHER INTO THE ATLANTIC ON MONDAY AHEAD OF AN APPROACHING COLD
FRONT FROM THE WEST. SUBSEQUENT FORECAST SHIFTS WILL LIKELY
CONSIDER RAISING PRECIPITATION CHANCES EARLY NEXT WEEK...ONCE
MODELS SHOW BETTER CONSENSUS IN THE TIMING OF THE FRONTAL
PASSAGE.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
WE HAVE MAINTAINED VFR CONDITIONS THROUGH THE BULK OF THE FORECAST
PERIOD THROUGH 06Z WEDNESDAY...BUT THERE WILL BE ABOUT A 3-4 HOUR
WINDOW WHERE MVFR CONDITIONS AND POSSIBLY EVEN IFR WEATHER WILL
IMPACT THE TERMINALS WITH THE SQUALL LINE AHEAD OF THE FRONT
LATER THIS MORNING. THE MOST LIKELY TIMING OF THIS OCCURRING IS
FROM 10-13Z AT KSAV AND FROM 11-14Z AT KCHS.

OUTSIDE OF THE CONVECTION...WINDS WILL BE CAUSE FOR CONCERN. A
40 KT OR GREATER LOW LEVEL JET DOWN AS LOW AS 1-2K FT OVERNIGHT
WILL CROSS THE REGION. WHILE MUCH OF THESE WINDS WILL TRANSLATE
DOWN TO THE SURFACE AND KCHS TO KEEP GUSTY SURFACE WINDS
GOING...THE SURFACE WINDS AT KSAV HAVE BEEN SOMEWHAT RELUCTANT TO
FEEL THE LOW LEVEL JET. THUS WE WILL CARRY WIND SHEAR THROUGH
0730Z...WITH GUSTY SURFACE WINDS TO DEVELOP AFTER THAT TIME.
HOWEVER...PILOTS ARE STRONGLY ADVISED THAT IF SURFACE WINDS REMAIN
HESITANT TO INCREASE...THAT LOW LEVEL WIND SHEAR WOULD CONTINUE
LONGER.

WIND GUSTS WILL ACCOMPANY THE LINE OF CONVECTION LATER THIS
MORNING...WITH A BRIEF PERIOD OF WEST AND SW WINDS GUSTING TO NEAR
30 KT WITH ITS PASSAGE. IN WAKE OF THE COLD FRONT SURFACE WINDS
WILL VEER AROUND TO THE NW...AND WITH DEEP MIXING TO OCCUR...MUCH
OF THE 25-35 KT WINDS WITHIN THE BOUNDARY LAYER WILL MIX DOWN.
THUS WE LOOK FOR GUSTY SURFACE WINDS TO PERSIST THROUGH SUNSET
THIS EVENING. WINDS WILL DECOUPLE SIGNIFICANTLY AFTER THAT TIME.

EXTENDED AVIATION OUTLOOK...VFR.

&&

.MARINE...
A SPRING GALE EVENT TAKING PLACE ACROSS THE COASTAL WATERS...WITH
AN EXTREMELY TIGHT PRES GRADIENT TO CONTINUE ACROSS THE WATERS
OVERNIGHT. WE ARE LOOKING AT ABOUT A 4 MB SPREAD FROM NW TO SE
ACROSS THE AREA AHEAD OF A STRONG COLD FRONT...AND THAT ALONG WITH
A 50-60 KT LOW LEVEL JET ACROSS THE WATERS WILL LEAD TO THE GALES
OVER ALL BUT AMZ354. GEOSTROPHIC WINDS AT 1000 MB ARE AS HIGH AS
50 KT...AND WHILE WARM ADVECTION WILL LIMIT HOW MUCH OF THIS WILL
MIX DOWN...LOCAL FORECAST TOOLS SUGGEST THAT AROUND 60 PERCENT OF
THOSE WINDS WILL REACH THE WATERS SURFACE. THUS WE LOOK FOR
SUSTAINED WINDS AS HIGH AS 25-30 KT...BUT WITH GUSTS UP TO 35 KT.
SEAS WILL CONTINUE TO BUILD WITH THE SOUTHERLY FETCH...REACHING
AS HIGH AS 7-9 FT OVER THE ATLANTIC...WITH PERHAPS EVEN SOME 10
FOOTERS POSSIBLE ACROSS AMZ350-374. EVEN WAVES IN CHARLESTON
HARBOR WILL BUILD TO 3 FT. CONDITIONS WILL REMAIN IN SCA LEVELS
THIS AFTERNOON POST FRONT...BUT WE THINK GALES WILL BE ABLE TO
BE LOWERED AFTER THE PASSAGE.

MARINE CONDITIONS WILL BE IMPROVING TONIGHT...AS SURFACE HIGH
PRESSURE SETTLES OVER THE REGION. ATLANTIC HIGH PRESSURE WILL THEN
DOMINATE THE WEATHER PATTERN THROUGH LATE WEEK. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
HIGH SURF...STRONG S WINDS WILL CREATE BREAKERS AS HIGH AS 5-6 FT IN
THE SURF ZONE ON MOST SC BEACHES INTO MID MORNING. THUS...A
HIGH SURF ADVISORY CONTINUES FOR THE SC COAST FROM BEAUFORT COUNTY
NORTH THROUGH CHARLESTON COUNTY. ALSO...THE HIGH SURF COULD CREATE
BEACH EROSION AROUND THE TIMES OF HIGH TIDE DURING THE MIDDLE OF
THIS MORNING.

RIP CURRENTS...STRONG WINDS WILL CONTRIBUTE TO A LINGERING
MODERATE RISK FOR RIP CURRENTS ON SOUTH CAROLINA BEACHES TODAY.
PERHAPS THE THREAT WILL RELAX WITH OFFSHORE WINDS DURING THE
AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY UNTIL NOON EDT TODAY FOR SCZ044-045-048>050-052.
     HIGH SURF ADVISORY UNTIL NOON EDT TODAY FOR SCZ048>050.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR AMZ330-350-352-374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ354.

&&
Hazardous weather outlook, Apr 5, 3:29 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 AM EDT TUE APR 5 2011

AMZ354-GAZ116>119-137>141-060730-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ048>050-060730-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   HIGH SURF ADVISORY.
   WIND ADVISORY.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

AMZ330-350-352-060730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ051-060730-
COASTAL JASPER-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ052-060730-
TIDAL BERKELEY-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

AMZ374-060730-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
329 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ045-060730-
INLAND BERKELEY-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES
TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY TO SCATTERED
FROST MAY DEVELOP...AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ087-088-099>101-114-115-SCZ040-042-043-047-060730-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-INLAND COLLETON-INLAND JASPER-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR
TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY
TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

SCZ044-060730-
DORCHESTER-
329 AM EDT TUE APR 5 2011

...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR
TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY
TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY
BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

In the hours before

Local storm report, Apr 5, 4:50 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     GLENNVILLE              31.94N  81.93W
04/05/2011                   TATTNALL           GA   911 CALL CENTER

            TREES DOWN REPORTED VIA WARNING POINT.

&&

EVENT NUMBER CHS1100264

JPC
Local storm report, Apr 5, 5:00 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     TSTM WND DMG     2 ESE MARLOW            32.26N  81.36W
04/05/2011                   EFFINGHAM          GA   911 CALL CENTER

            TREE ON A HOUSE NEAR INTERSECTION OF MIDLAND RD AND
            COURTHOUSE RD.

&&

EVENT NUMBER CHS1100265

JPC
Special weather statement, Apr 5, 5:08 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 AM EDT TUE APR 5 2011

SCZ045-052-050945-
INLAND BERKELEY-TIDAL BERKELEY-
508 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 545 AM EDT...

AT 507 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SANGAREE...MOVING NORTHEAST AT 70 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...BONNEAU...COLLEGE PARK...JAMESTOWN...MONCKS CORNER...
NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN...SANGAREE AND
SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3299 8005 3300 8008 3299 8011 3306 8020
      3313 8022 3348 7994 3345 7988 3340 7983
      3339 7979 3332 7974 3328 7958 3326 7954
TIME...MOT...LOC 0908Z 230DEG 59KT 3313 8005
Local storm report, Apr 5, 5:21 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 AM     TSTM WND DMG     2 ENE ASHTON            33.03N  80.94W
04/05/2011                   COLLETON           SC   911 CALL CENTER

            3 TREES DOWN NEAR INTERSECTION OF HWY 64 AND HWY 641.

&&

EVENT NUMBER CHS1100266

JPC
Local storm report, Apr 5, 5:32 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     TSTM WND DMG     3 SE GUM BRANCH         31.83N  81.68W
04/05/2011                   LIBERTY            GA   911 CALL CENTER

            POWERLINES DOWN NEAR INTERSECTION OF HWY 196 AND WELLS
            RD.

&&

EVENT NUMBER CHS1100267

JPC
Local storm report, Apr 5, 5:39 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     TSTM WND DMG     1 SE SAVANNAH AIRPORT   32.13N  81.18W
04/05/2011                   CHATHAM            GA   911 CALL CENTER

            TREE DOWN NEAR INTERSECTION OF ROBERT B MILLER RD AND
            HWY 307.

&&

EVENT NUMBER CHS1100268

JPC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:31 AM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall59 min
Apr 5, 3:58 AM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Screven and 1 more62 min
Apr 5, 4:33 AM EDTSpecial Weather StatementCHSLong27 min
Apr 5, 4:34 AM EDTSevere Thunderstorm WarningCHSEffingham56 min
Apr 5, 4:42 AM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, Tattnall63 min
Apr 5, 4:46 AM EDTSpecial Weather StatementCHSChatham29 min
Apr 5, 4:49 AM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Liberty56 min
Apr 5, 5:25 AM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh65 min
Apr 5, 5:33 AM EDTSpecial Marine WarningCHS117 min
Apr 5, 7:14 AM EDTSpecial Marine WarningCHS61 min
Apr 5, 10:40 AM EDTRiver Flood WarningCHSBryan, Chatham, Effingham5 days
Apr 5, 4:39 AM EDTTornado WarningCHSAllendale, Colleton, Hampton40 min
Apr 5, 5:08 AM EDTSpecial Weather StatementCHSBerkeley37 min
Apr 5, 5:25 AM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester65 min
Apr 5, 10:34 AM EDTLake Wind AdvisoryCHSBerkeley9 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.